Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 18, NWS Gaylord, MI

February 6, 2012

NWS Gaylord, MI issued this small craft advisory at Feb 6, 2012, 10:18 PM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2012, 10:18 PM EST (03:18 UTC)
Expired
Feb 7, 2012, 4:13 PM EST
In force
18 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

617 
WHUS73 KAPX 070318
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1018 PM EST MON FEB 6 2012

LMZ323-342-344>346-071000-
/O.NEW.KAPX.SC.Y.0018.120207T0318Z-120207T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1018 PM EST MON FEB 6 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347-348-071000-
/O.NEW.KAPX.SC.Y.0018.120207T0318Z-120207T2200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
1018 PM EST MON FEB 6 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ349-071000-
/O.NEW.KAPX.SC.Y.0018.120207T1000Z-120207T2200Z/
STURGEON POINT TO ALABASTER MI-
1018 PM EST MON FEB 6 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 5 PM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 5 PM EST TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
3 follow-up statements
259 
WHUS73 KAPX 070922
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
422 AM EST TUE FEB 7 2012

LHZ347>349-LMZ342-071600-
/O.EXT.KAPX.SC.Y.0018.000000T0000Z-120207T1600Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
422 AM EST TUE FEB 7 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST THIS
MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-344>346-071600-
/O.CON.KAPX.SC.Y.0018.000000T0000Z-120207T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
422 AM EST TUE FEB 7 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
362 
WHUS73 KAPX 071551
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1051 AM EST TUE FEB 7 2012

LHZ347>349-LMZ342-071700-
/O.CAN.KAPX.SC.Y.0018.000000T0000Z-120207T1600Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
1051 AM EST TUE FEB 7 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LMZ323-344>346-072200-
/O.CON.KAPX.SC.Y.0018.000000T0000Z-120207T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1051 AM EST TUE FEB 7 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
308 
WHUS73 KAPX 072113
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
413 PM EST TUE FEB 7 2012

LMZ323-344>346-072215-
/O.CAN.KAPX.SC.Y.0018.000000T0000Z-120207T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
413 PM EST TUE FEB 7 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Feb 6, 9:50 PM EST, 28 minutes earlier.

Area forecast discussion, Feb 6, 9:50 PM EST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
950 PM EST MON FEB 6 2012

.SYNOPSIS.../ISSUED AT 424 PM/

AN APPROACHING COLD FRONT WILL PASS THROUGH MICHIGAN
TONIGHT...BRINGING AN END TO THE STRETCH OF MILD WEATHER EXPERIENCED
OVER THE PAST SEVERAL DAYS. THE PASSING FRONT WILL BRING SOME LIGHT
SNOW SHOWERS TO THE REGION...TONIGHT INTO TUESDAY. HIGH PRESSURE
WILL BRING QUIET WEATHER WITH SEASONAL TEMPERATURES
WEDNESDAY...BEFORE A SECOND SHOT OF COLD AIR ARRIVES THURSDAY...WITH
BELOW AVERAGE TEMPERATURES AND RENEWED CHANCES FOR LAKE EFFECT SNOW
FOR THE REMAINDER OF THE WEEK.

NS

&&

.SHORT TERM.../ISSUED AT 950 PM/...OVERNIGHT

EAST-WEST ORIENTED SFC COLD FRONT (PARALLEL TO THE UPPER FLOW)
MAKING SLOW PROGRESS SOUTHWARD THIS EVENING...BUT PUSHED ON BY
STRONG HIGH PRESSURE BUILDING ACROSS ONTARIO AND THE NRN GREAT
LAKES. NARROW CORRIDOR OF RELATIVELY SHALLOW LOW CLOUDS ALSO MAKING
SOUTHWARD PROGRESS THROUGH NRN MICHIGAN...WITH LITTLE FANFARE IN THE
PRECIP DEPARTMENT...SAVE FOR SOME /BLIPS/ ON THE RADAR BEGINNING TO
DEVELOP ACROSS THE TIP OF THE MITT. TEMPS DO TURN SHARPLY COLDER
BEHIND THE FRONT WHICH IS AND WILL INTRODUCE SOME LAKE EFFECT ISSUES
OVERNIGHT.

GOING FORWARD...SFC COLD FRONT WILL CLEAR THE CWA BY 06Z (PER RECENT
GUIDANCE) WITH WINDS TURNING SHARPLY NORTH AND TEMPS FALLING THROUGH
THE 20S. BUT WITH LAKE TEMPS RUNNING -2C TO -4C...NOT A TREMENDOUS
AMOUNT OF OVER WATER INSTABILITY TO BE HAD...DESPITE THE FAIRLY COLD
INCOMING AIRMASS. BUT PROBABLY ENOUGH TO GENERATE SOME LIGHT SNOW
SHOWER ACTIVITY IN THE NORTH FLOW AREAS LATER TONIGHT. IT WILL
HOWEVER BE A NARROW WINDOW FOR LAKE EFFECT AS DOWNWARD QG-FORCING/
LOWERING INVERSION HEIGHTS AND A DRY AIRMASS WILL TAKE IT/S TOLL
LATER TONIGHT AND ESPECIALLY TUESDAY MORNING.

JUST COSMETIC CHANGES ANTICIPATED WITH THIS EVENINGS UPDATE.

ADAM

&&

.LONG TERM.../ISSUED AT 424 PM/...TUESDAY AND BEYOND

TUESDAY...LIGHT NORTH/NORTH NORTHEAST FLOW LAKE EFFECT FLURRIES OR
LIGHT SNOW SHOWERS IN THE MORNING SHOULD WANE OR SHUT OFF WITH
INCREASING RIDGING/DRYING BY THE AFTERNOON. CLEARING SKIES WITH
1000-500 MB DROPPING OFF TO BETWEEN 20 AND 30 PERCENT BY LATE
MORNING INTO THE AFTERNOON HOURS. COLDER THAN THE LAST FEW DAYS
WITH HIGHS RANGING FROM THE UPPER TEENS NORTH TO THE UPPER 20S
SOUTH.

SULLIVAN

REST OF THE FORECAST...LOW AMPLITUDE RIDGING AND SEASONABLE
TEMPERATURES TUESDAY NIGHT/WEDNESDAY AS NORTHERN MICHIGAN SITS
BETWEEN COLD FRONT PASSAGES. NO EXPECTING MUCH IN THE WAY OF
CLOUDINESS BY TUESDAY EVENING AS MEAN LAYER RH UP TO 700MB IS LESS
THAN 30 PERCENT. WILL PAINT A FEW LINGERING CLOUDS INTO NORTH FLOW
AREAS EARLY TUESDAY EVENING. MAY ALSO SEE SOME STRATUS ISSUES
IMPACT PORTIONS OF CHIPPEWA COUNTY BY WEDNESDAY MORNING WITH
INCREASING LOW LEVEL MOISTURE IN ADVANCE OF FRONT DROPPING TOWARD
SUPERIOR. NOT OVERLY HIGH CONFIDENCE IN THE CLOUDS OVER CHIPPEWA
COUNTY /GIVEN MODEL TENDENCY TO BE TOO MOIST IN LOWER LEVELS THIS
WINTER/ AND WILL JUST TREND TOWARD PARTLY CLOUDY AT THIS TIME. LOW
LEVEL FLOW BACKS TO THE SOUTHWEST WEDNESDAY NIGHT IN ADVANCE OF
FRONT...WHICH MAY RESULT IN ADDITIONAL LOW CLOUD ISSUES INTO SOME
OF THE LAKE MICHIGAN COASTLINE AREAS. NO RISK OF PCPN.

BRIEF PATTERN CHANGE ON TAP INTO THE WEEKEND WITH HIGHER AMPLITUDE
RIDGING ALONG THE WEST COAST WHICH WILL DISLODGE THE POLAR VORTEX
TOWARD HUDSON BAY.  BUT AS HAS BEEN THE CASE THIS ENTIRE
WINTER...THIS COLD AIR INTRUSION WILL BE BRIEF.  ARCTIC FRONT SWEEPS
SOUTHWARD INTO THE AREA THURSDAY/THURSDAY NIGHT WITH LIKELY A BRIEF
PERIOD OF SNOW WITH FROPA.  LAKE EFFECT POTENTIAL MORE DIFFICULT TO
SORT OUT...AS LOW LEVEL WINDS VEER FROM WEST TO NORTH OVER A 12 HOUR
PERIOD AFTER FROPA.  THERE MAY BE A BRIEF WINDOW OF FAVORABLE
NORTHWEST FLOW LAKE EFFECT DURING THE OVERNIGHT HOURS...BUT
CHANGEABLE WINDS WILL LIKELY KEEP ANY ACCUM/S ON THE LIGHT SIDE.
DEEPEST MOISTURE PULLS OUT QUICKLY ON FRIDAY UNDER NORTH
FLOW...CONFINING ANY LIGHT LAKE EFFECT TOWARD THE COAST.  SOME
QUESTION MARKS FOR THE WEEKEND...AS MODELS ARE IN DISAGREEMENT ON
THE AMOUNT OF NORTHERN STREAM SHORTWAVE ENERGY THAT WILL ROTATE
THROUGH EASTERN LONGWAVE TROF.  SOME LAKE EFFECT SNOW APPEARS LIKELY
GIVEN EXTREMELY COLD AIR POURING OVER ALMOST COMPLETELY UNFROZEN
GREAT LAKES WATERS.  FLOW LOOKS TO BE MORE NORTHERLY ON
SATURDAY...WITH SOME POTENTIAL OF LOW LEVEL WINDS BACKING ON SUNDAY
WITH ANOTHER SHORTWAVE.  MOISTURE PROFILES NOT ALL THAT IMPRESSIVE
THROUGH SATURDAY...BUT DEPTH OF DGZ THROUGH LAKE INDUCED CLOUD LAYER
COULD LEAD TO SOME FLUFFY ACCUM/S...ESPECIALLY AROUND GRAND TRAVERSE
AREA AND OVER WESTERN CHIPPEWA COUNTY.

WARMER TEMPS RETURN BY EARLY NEXT WEEK AS LONGWAVE FLOW BECOMES
QUASI-ZONAL ONCE AGAIN WITH ACTIVE PACIFIC FLOW.  POSSIBLY SOME WARM
AIR ADVECTION SNOW ON MONDAY WITH RAIN A POSSIBILITY BY MIDWEEK.

JK

&&

.MARINE.../ISSUED AT 424 PM/

A COLD FRONT WILL CROSS THE WATERS THROUGH THE EVENING HOURS.
NORTHERLY WINDS WILL BE A BIT GUSTY AT TIMES OVERNIGHT INTO
TUESDAY MORNING. OPTED NOT TO HOIST SMALL CRAFT ADVISORIES AT THIS
TIME...BUT THERE COULD BE A FEW ISOLATED GUSTS TO SCA CRITERIA.
HIGH PRESSURE THEN BUILDS IN TUESDAY AFTERNOON AND NIGHT LEADING
TO LIGHTER WINDS.

AJS

&&

.AVIATION.../ISSUED AT 704 PM/...VALID FOR 00Z TAFS

MVFR CEILINGS WILL PERSIST THROUGHOUT THE NIGHT AND EARLY
AFTERNOON HOURS OF TUESDAY...BEHIND AND AHEAD OF A COLD FRONT
CURRENTLY DROPPING SOUTH OVER THE UPPER PENINSULA OF MICHIGAN.
THERE IS A SLIGHT CHANCE OF FLURRIES OVER APN AS NORTHEAST FLOW
OVER LAKE HURON TAKES OVER LATER TONIGHT AND INTO TUESDAY. AS HIGH
PRESSURE BUILDS INTO NORTHERN MICHIGAN TUESDAY AFTERNOON...LOW
LEVEL MOISTURE DIMINISHES AND SCATTERED SKIES WILL PREVAIL...WITH
VFR CONDITIONS.

LOCKER

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&
Hazardous weather outlook, Feb 6, 3:51 AM EST, 18 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
351 AM EST MON FEB 6 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
071200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
351 AM EST MON FEB 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JZ

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.